# SDR CA101008002

- Difficulty date: October 2, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Make and model: Beech 1900D
- Aircraft time: 22,370 hours
- Engine: Pwa PT6A67D
- Propeller: Hartzl HCE4A3A
- System (JASC): 3830 · Waste Disposal System
- Part: Relay
- Part number: MS24166D1
- Condition: Burned
- Location: Lavatory Pump
- Stage of operation: IN
- How discovered: V
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

AFTER ABC STRUCTURAL INSP AND FOLLOWING SEVERAL ENGINE RUNS, WHEN THE ACFT WAS CONNECTED TO GROUND POWER DURING SERVICING IN THE HANGAR, THE AME WORKING ON THE ACFT NOTED DENSE SMOKE COMING OUT OF THE ENGINE NACELLE AND LANDING GEAR AREA.  ACFT POWER WAS REMOVED AND THE SMOKE DISSIPATED QUICKLY.   UPON INVESTIGATION, FOUND THE FURNISHING RELAY HAD CAUGHT FIRE (OR SMOLDERED) UNTIL IT WAS QUITE BURNED.  RELAY WAS NOT KNOWN TO EVER HAD BEEN REPLACED IN THE LIFE OF THE ACFT.  ON OUR ACFT THIS RELAY ONLY POWERS THE LAV PUMP MOTOR. NO FAULTS WERE FOUND WITH THE LAV PUMP OR ANY CONDITIONS THAT WOULD HAVE CAUSED THIS MELT DOWN OF THE RELAY.  THE REPLACEMENT RELAY WAS WATCHED CLOSELY AND POWERED FOR SEVERAL HOURS WITH NO FAULT FOUND.  ACFT WAS THEN RELEASED BACK TO SERVICE.  MX BELIEVE THE RELAY COULD HAVE GOTTEN WET WHEN THE CLEANING PROCESS ON THE STRUCTURAL INSP HAD TAKEN PLACE.  POSSIBLE THE SEAL ON THE CONTACTS, COUPLED WITH POSSIBLE CORROSION CAUSED THIS RELAY TO INTERNALLY SHORT WHEN THE LIQUID WAS PRESENT.  NO SURROUNDING AREAS OR WIRES WERE DAMAGED WITH THIS RELAY MELTING DOWN.  NO FLAMES WERE SEEN. JUST HEAVY SMOKE.
